Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


A new superconvergent collocation method for eigenvalue problems

Author: Rekha P. Kulkarni
Journal: Math. Comp. 75 (2006), 847-857
MSC (2000): Primary 47A10, 47A58, 47A75, 65J99, 65R20
Published electronically: January 3, 2006
MathSciNet review: 2196995
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Here we propose a new method based on projections for the approximate solution of eigenvalue problems. For an integral operator with a smooth kernel, using an interpolatory projection at Gauss points onto the space of (discontinuous) piecewise polynomials of degree $ \leq r-1$, we show that the proposed method exhibits an error of the order of $ 4r$ for eigenvalue approximation and of the order of $ 3r$ for spectral subspace approximation. In the case of a simple eigenvalue, we show that by using an iteration technique, an eigenvector approximation of the order $ 4r$ can be obtained. This improves upon the order $ 2r$ for eigenvalue approximation in the collocation/iterated collocation method and the orders $ r$ and $ 2r$ for spectral subspace approximation in the collocation method and the iterated collocation method, respectively. We illustrate this improvement in the order of convergence by numerical examples.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 47A10, 47A58, 47A75, 65J99, 65R20

Retrieve articles in all journals with MSC (2000): 47A10, 47A58, 47A75, 65J99, 65R20

Additional Information

Rekha P. Kulkarni
Affiliation: Department of Mathematics, Indian Institute of Technology, Powai, Mumbai 400 076, India

PII: S 0025-5718(06)01871-0
Keywords: Eigenvalue, spectral subspace, integral equations, collocation, Gauss points
Received by editor(s): March 2, 2003
Received by editor(s) in revised form: October 28, 2004
Published electronically: January 3, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia